How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 46707
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

My partner was admitted to hospital 2 years ago for

Customer Question

my partner was admitted to hospital 2 years ago for cirrhosis of the liver from alcohol,his legs swelled to double size and stomach. he has nerve damage done to legs and some days finds it hard to walk with constant pain.he is on the same medication since and has not received a follow up yet. his meds are ALDACTONE 100MG FC TABS,FOLIC ACID 5MG,FUROSEMIDE 40MG,GALFER 305MG,PANTOFLUX 40MG,PREGABALIN KRKA 50MG,QUETIAPINE ACTAVIS 25MG,SONA THIAMINE VIT B1,ZOPICLONE 3.75 MG.can you offer some advice?should he look to see a neurologist,or have meds changed or incresed,he also suffers very bad depression,we just dont no what to do from here
Submitted: 10 months ago.
Category: Medical
Expert:  Dr. David replied 10 months ago.

This is Dr. David. I am reviewing your question now and will be with you momentarily.

Expert:  Dr. David replied 10 months ago.

I hope his kidneys are working ok, he is on two diuretics to try to get fluid out of his body.

the liver is very important to making proteins like albumin which help hold fluid in the blood vessels and keep it from leaking out into the soft tissues.

he needs to have his sodium and potassium levels monitored closely his diuretics can cause him to loose potassium out of his system.

QUETIAPINE is an Antipsychotic used to treat schizophrenia, bipolar disorder, or depression

if it is not working, and he has bad depression symptoms, he may need his quetapine dose increased or changed to another medication. does he have bipolar disorder?

Customer: replied 10 months ago.
His kidneys seem to be working fine. Not passing as much urine after taking tablets like at the beginning he very bad with depression and seems to be getting worse over the pass few months
Customer: replied 10 months ago.
No bipolar .
Expert:  Dr. David replied 10 months ago.

liver failure can cause hepatic encephalopathy which can cause the brain to work less well,

it can cause lowering of mental status function, more confusion, more awake at night time, more sleepiness during the day, more forgetfulness

the liver is very important in clearing out toxins out of the body.

blood ammonia levels can rise in patients who have liver failure and liver weakness.

his doctors should also monitor his blood ammonia levels to see if they are elevated

Expert:  Dr. David replied 10 months ago.

let me know if you have other questions.

if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questions

here is my website if you need to reach me:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com